Graphs of maps between manifolds in trace spaces and with vanishing mean oscillation
Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 5, p. 1015-1034

We give a positive answer to a question raised by Alberti in connection with a recent result by Brezis and Nguyen. We show the existence of currents associated with graphs of maps in trace spaces that have vanishing mean oscillation. The degree of such maps may be written in terms of these currents, of which we give some structure properties. We also deal with relevant examples.

DOI : https://doi.org/10.1016/j.anihpc.2013.07.010
Keywords: Vanishing mean oscillation, Currents, Trace spaces
@article{AIHPC_2014__31_5_1015_0,
     author = {Acerbi, Emilio and Mucci, Domenico},
     title = {Graphs of maps between manifolds in trace spaces and with vanishing mean oscillation},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {31},
     number = {5},
     year = {2014},
     pages = {1015-1034},
     doi = {10.1016/j.anihpc.2013.07.010},
     zbl = {1311.46027},
     mrnumber = {3258364},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2014__31_5_1015_0}
}
Acerbi, Emilio; Mucci, Domenico. Graphs of maps between manifolds in trace spaces and with vanishing mean oscillation. Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 5, pp. 1015-1034. doi : 10.1016/j.anihpc.2013.07.010. http://www.numdam.org/item/AIHPC_2014__31_5_1015_0/

[1] R.A. Adams, Sobolev Spaces, Academic Press, New York (1975) | MR 450957 | Zbl 0186.19101

[2] G. Alberti, Review of the paper [7]: “On the distributional Jacobian of maps from 𝕊 N into 𝕊 N in fractional Sobolev and Hölder spaces”, Mathematical Reviews 2776373, 2012d:46080.

[3] G. Alberti, S. Bianchini, G. Crippa, Structure of level sets and Sard-type properties of Lipschitz maps, Ann. Sc. Norm. Super. Pisa, Cl. Sci. (2013), http://dx.doi.org/10.2422/2036-2145.201107_006 | MR 3184572 | Zbl 1295.26016

[4] G. Alberti, S. Bianchini, G. Crippa, On the L p differentiability of certain classes of functions, Rev. Mat. Iberoam. (2013) | MR 3186944

[5] L. Ambrosio, N. Fusco, D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Math. Monographs , Oxford University Press, Oxford (2000) | MR 1857292 | Zbl 0957.49001

[6] F. Bethuel, F. Demengel, Extensions for Sobolev mappings between manifolds, Calc. Var. 3 (1995), 475 -491 | MR 1385296 | Zbl 0846.46021

[7] H. Brezis, H.-M. Nguyen, On the distributional Jacobian of maps from 𝕊 N into 𝕊 N in fractional Sobolev and Hölder spaces, Ann. Math. (2) 173 (2011), 1141 -1183 | MR 2776373 | Zbl 1252.58005

[8] H. Brezis, L. Nirenberg, Degree theory and BMO; Part I: compact manifolds without boundaries, Sel. Math. New Ser. 1 (1995), 197 -263 | MR 1354598 | Zbl 0852.58010

[9] H. Brezis, L. Nirenberg, Degree theory and BMO; Part II: compact manifolds with boundaries, Sel. Math. New Ser. 2 (1996), 309 -368 | MR 1422201 | Zbl 0868.58017

[10] H. Federer, Real flat chains, cochains and variational problems, Indiana Univ. Math. J. 24 (1974), 351 -407 | MR 348598 | Zbl 0289.49044

[11] E. Gagliardo, Caratterizzazione delle tracce sulla frontiera relative ad alcune classi di funzioni in n variabili, Rend. Semin. Mat. Univ. Padova 27 (1957), 284 -305 | Numdam | MR 102739 | Zbl 0087.10902

[12] M. Giaquinta, G. Modica, J. Souček, Cartesian Currents in the Calculus of Variations, vol. I: Cartesian Currents, Ergeb. Math. Grenzgeb. (III Ser.) vol. 37 , Springer, Berlin (1998) | MR 1645082 | Zbl 0914.49001

[13] D. Mucci, The homological singularities of maps in trace spaces between manifolds, Math. Z. 266 (2010), 817 -849 | MR 2729293 | Zbl 1200.49044

[14] S. Müller, On the singular support of the distributional determinant, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 10 (1993), 657 -696 | Numdam | MR 1253606 | Zbl 0792.46027

[15] D. Saranson, Functions with vanishing mean oscillation, Trans. Am. Math. Soc. 207 (1975), 391 -405 | MR 377518

[16] R. Schoen, K. Uhlenbeck, Boundary regularity and the Dirichlet problem for harmonic maps, J. Differ. Geom. 18 (1983), 253 -268 | MR 710054 | Zbl 0547.58020